Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 64, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 23, 2005, 12:17 PM CDT for Clark County, Jackson County, Taylor County, Wisconsin. It was in force for 73 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2005, 12:17 PM CDT (17:17 UTC)
- Expired
- Jul 23, 2005, 1:30 PM CDT
- In force
- 73 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
Counties Clark County, WI, Jackson County, WI, Taylor County, WI
The radar
The La Crosse radar (KARX), 98 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 12:35 PM CDT | TSTM WND DMG | 3 W Thorp, WI | SEMI BLOWN OVER. |
| Jul 23, 12:48 PM CDT | TSTM WND DMG | 3 E Merrillan, WI | TREE BLOWN DOWN ONTO A CAR IN RUSSELL PARK. |
| Jul 23, 12:58 PM CDT | TSTM WND DMG | Hatfield, WI | TREES AND LIVE POWER LINES DOWN. |
| Jul 23, 12:58 PM CDT | TSTM WND DMG | Merrillan, WI | TREES AND LIVE POWER LINES DOWN. |
| Jul 23, 1:00 PM CDT | TSTM WND DMG | 8 Nw Neillsville, WI | TREE DOWN AT COUNTY ROAD G AND BOBWHITE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 10:15 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.3 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1843 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 231718
SVRARX
WIC019-053-119-231830-
/O.NEW.KARX.SV.W.0064.050723T1717Z-050723T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1217 PM CDT SAT JUL 23 2005
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TAYLOR COUNTY IN NORTH CENTRAL WISCONSIN
CLARK COUNTY IN CENTRAL WISCONSIN
JACKSON COUNTY IN WEST CENTRAL WISCONSIN
* UNTIL 130 PM CDT
* AT 1217 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING LARGE HAIL...AND DAMAGING WINDS
EXTENDING FROM 12 MILES NORTHWEST OF ARCADIA TO 19 MILES SOUTHWEST
OF LADYSMITH. THE SEVERE THUNDERSTORMS WERE MOVING EAST AT 55 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
LEVIS AND PRICE AROUND 1230 PM CDT...
JUMP RIVER AND NORTHFIELD AROUND 1235 PM CDT...
GILMAN AND HANNIBAL AROUND 1240 PM CDT...
LUBLIN AND MERRILLAN AROUND 1245 PM CDT...
GLOBE AND GREENWOOD AROUND 1250 PM CDT...
THESE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS OF 70 TO 80 MPH. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4422 9114 4458 9114 4458 9090 4536 9089
4537 9006 4499 9032 4420 9035 4420 9052
$$
THOMPSON8 follow-up statements
000
WWUS53 KARX 231726
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1225 PM CDT SAT JUL 23 2005
WIC019-053-119-231830-
/O.CON.KARX.SV.W.0064.000000T0000Z-050723T1830Z/
CLARK WI-JACKSON WI-TAYLOR WI-
1225 PM CDT SAT JUL 23 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR JACKSON...CLARK AND TAYLOR COUNTIES...
AT 1225 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING TORNADO LIKE WIND DAMAGE WITH WINDS IN
EXCESS OF 80 MPH AND PENNY SIZE HAIL EXTENDING FROM 7 MILES NORTH OF
ARCADIA TO 12 MILES SOUTHWEST OF LADYSMITH. THE SEVERE STORMS WERE
MOVING EAST AT 55 MPH.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
LEVIS AND PRICE AROUND 1230 PM CDT...
NORTHFIELD AND YORK AROUND 1235 PM CDT...
HUMBIRD AND NORTH BRANCH AROUND 1240 PM CDT...
GILMAN AND GLOBE AROUND 1245 PM CDT...
GREENWOOD AND HANNIBAL AROUND 1250 PM CDT...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
THIS IS A DANGEROUS SITUATION. TAKE COVER IN A BASEMENT OR IN AN
INTERIOR ROOM ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS
LAT...LON 4422 9114 4458 9114 4458 9090 4536 9089
4537 9006 4499 9032 4420 9035 4420 9052
$$
THOMPSON000
WWUS53 KARX 231737
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1237 PM CDT SAT JUL 23 2005
WIC019-053-119-231830-
/O.CON.KARX.SV.W.0064.000000T0000Z-050723T1830Z/
CLARK WI-JACKSON WI-TAYLOR WI-
1237 PM CDT SAT JUL 23 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR JACKSON...CLARK AND TAYLOR COUNTIES...
AT 1236 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING TORNADO LIKE WIND DAMAGE WITH WINDS IN
EXCESS OF 80 MPH AND PENNY SIZE HAIL EXTENDING FROM 5 MILES SOUTHEAST
OF WHITEHALL TO 13 MILES SOUTHEAST OF LADYSMITH. THE SEVERE STORMS
WERE MOVING EAST AT 55 MPH.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
GREENWOOD AND HANNIBAL AROUND 1245 PM CDT...
GRANTON AND HATFIELD AROUND 1250 PM CDT...
LYNN AND SHORTVILLE AROUND 1255 PM CDT...
NEVINS AND PRAY AROUND 100 PM CDT...
MEDFORD AND SHERWOOD AROUND 105 PM CDT...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
THIS IS A DANGEROUS SITUATION...AS WINDS OF 80 MPH OR HIGHER CAN BE
EXPECTED. TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE
LOWEST FLOOR AND STAY AWAY FROM WINDOWS
LAT...LON 4422 9114 4458 9114 4458 9090 4474 9090
4536 9089 4537 9006 4499 9032 4420 9035
4420 9052
$$
THOMPSON000
WWUS53 KARX 231747
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1247 PM CDT SAT JUL 23 2005
WIC019-053-119-231830-
/O.CON.KARX.SV.W.0064.000000T0000Z-050723T1830Z/
CLARK WI-JACKSON WI-TAYLOR WI-
1247 PM CDT SAT JUL 23 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR JACKSON...CLARK AND TAYLOR COUNTIES...
AT 1247 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING TORNADO LIKE WIND DAMAGE WITH WINDS IN
EXCESS OF 80 MPH AND PENNY SIZE HAIL EXTENDING FROM 11 MILES
SOUTHEAST OF WHITEHALL TO 13 MILES SOUTHEAST OF LADYSMITH. THE SEVERE
STORMS WERE MOVING EAST AT 55 MPH.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
GRANTON AND LYNN AROUND 1255 PM CDT...
NEVINS AND PRAY AROUND 100 PM CDT...
SHERWOOD AND THE MONDEAUX FLOWAGE AROUND 105 PM CDT...
STETSONVILLE AND NORTH TWIN LAKE AROUND 110 PM CDT...
MEDFORD AND WESTBORO AROUND 115 PM CDT...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS
LAT...LON 4422 9114 4458 9114 4458 9090 4474 9090
4536 9089 4537 9006 4499 9032 4420 9035
4420 9052
$$
THOMPSON000
WWUS53 KARX 231757
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1256 PM CDT SAT JUL 23 2005
WIC019-053-119-231830-
/O.CON.KARX.SV.W.0064.000000T0000Z-050723T1830Z/
CLARK WI-JACKSON WI-TAYLOR WI-
1256 PM CDT SAT JUL 23 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR JACKSON...CLARK AND TAYLOR COUNTIES...
AT 1252 PM CDT...AMATEUR RADIO OPERATORS REPORTED WINDS ESTIMATED AT
55 MPH 3 MILES WEST OF NEILLSVILLE.
AT 1255 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING TORNADO LIKE WIND DAMAGE WITH WINDS IN
EXCESS OF 80 MPH AND PENNY SIZE HAIL EXTENDING FROM 9 MILES SOUTHWEST
OF BLACK RIVER FALLS TO 18 MILES SOUTHEAST OF LADYSMITH. THE SEVERE
STORMS WERE MOVING EAST AT 55 MPH.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
NEVINS AND PRAY AROUND 100 PM CDT...
SHERWOOD AND DORCHESTER AROUND 105 PM CDT...
STETSONVILLE AND NORTH TWIN LAKE AROUND 110 PM CDT...
MEDFORD AND WESTBORO AROUND 115 PM CDT...
RIB LAKE AND CAMP FOREST SPRING AROUND 120 PM CDT...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
THIS IS A DANGEROUS SITUATION...AS WINDS OF 80 MPH OR HIGHER CAN BE
EXPECTED. TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE
LOWEST FLOOR AND STAY AWAY FROM WINDOWS
LAT...LON 4422 9114 4458 9114 4458 9090 4474 9090
4536 9089 4537 9006 4499 9032 4420 9035
4420 9052
$$
THOMPSON000
WWUS53 KARX 231801
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
100 PM CDT SAT JUL 23 2005
WIC019-053-119-231830-
/O.CON.KARX.SV.W.0064.000000T0000Z-050723T1830Z/
CLARK WI-JACKSON WI-TAYLOR WI-
100 PM CDT SAT JUL 23 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR JACKSON...CLARK AND TAYLOR COUNTIES...
AT 1258 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED TREES AND POWER
LINES DOWN IN MERRILLIAN AND HATFIELD.
AT 100 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING TORNADO LIKE WIND DAMAGE WITH WINDS IN
EXCESS OF 80 MPH AND PENNY SIZE HAIL EXTENDING FROM 8 MILES SOUTHWEST
OF BLACK RIVER FALLS TO 20 MILES NORTHWEST OF MEDFORD. THE SEVERE
STORMS WERE MOVING EAST AT 55 MPH.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
SHERWOOD AND STETSONVILLE AROUND 105 PM CDT...
MEDFORD AND THE TAYLOR COUNTY AIRPORT AROUND 110 PM CDT...
WESTBORO AND BEAR BLUFF AROUND 115 PM CDT...
RIB LAKE AND CAMP FOREST SPRING AROUND 120 PM CDT...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
THIS IS A DANGEROUS SITUATION...AS WINDS OF 80 MPH OR HIGHER CAN BE
EXPECTED. TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE
LOWEST FLOOR AND STAY AWAY FROM WINDOWS
LAT...LON 4422 9114 4458 9114 4458 9090 4474 9090
4536 9089 4537 9006 4499 9032 4420 9035
4420 9052
$$
THOMPSON000
WWUS53 KARX 231813
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
113 PM CDT SAT JUL 23 2005
WIC019-053-119-231830-
/O.CON.KARX.SV.W.0064.000000T0000Z-050723T1830Z/
CLARK WI-JACKSON WI-TAYLOR WI-
113 PM CDT SAT JUL 23 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR JACKSON...CLARK AND TAYLOR COUNTIES...
AT 1235 PM CDT...LAW ENFORCEMENT REPORTED A SEMI-TRAILER BLOWN OVER
NEAR THORP ON HIGHWAY 29. AT 1242 PM CDT...TREES AND POWER LINES
WERE BLOWN DOWN NEAR HIGHWAY 12 AND COUNTY ROAD I NEAR HUMBIRD.
AT 112 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING TORNADO LIKE WIND DAMAGE WITH WINDS IN
EXCESS OF 80 MPH AND PENNY SIZE HAIL EXTENDING FROM 11 MILES NORTH OF
SPARTA TO 12 MILES NORTHWEST OF MEDFORD. THE SEVERE STORMS WERE
MOVING EAST AT 60 MPH.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
RIB LAKE AND CAMP FOREST SPRING AROUND 120 PM CDT...
THIS IS A DANGEROUS SITUATION...AS WINDS OF 80 MPH OR HIGHER CAN BE
EXPECTED. PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW
ENFORCEMENT OFFICE AND TELL THEM TO RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS
LAT...LON 4413 9112 4443 9102 4458 9090 4474 9090
4536 9089 4537 9006 4499 9032 4420 9035
4420 9052
$$
THOMPSON000
WWUS53 KARX 231824
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
124 PM CDT SAT JUL 23 2005
WIC019-053-119-231830-
/O.CON.KARX.SV.W.0064.000000T0000Z-050723T1830Z/
CLARK WI-JACKSON WI-TAYLOR WI-
124 PM CDT SAT JUL 23 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR JACKSON...CLARK AND TAYLOR COUNTIES...
AT 123 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AROUND 70 MPH AND PENNY
SIZE HAIL EXTENDING FROM NEAR SPARTA TO 6 MILES NORTHWEST OF
MEDFORD. THE SEVERE STORMS WERE MOVING EAST AT 60 MPH.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
NEVINS AND SHERWOOD AROUND 130 PM CDT...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS
LAT...LON 4418 9090 4436 9081 4468 9059 4501 9047
4526 9055 4537 9006 4499 9032 4418 9032
4417 9052
$$
THOMPSON000
WWUS53 KARX 231830
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
130 PM CDT SAT JUL 23 2005
WIC019-053-119-231839-
/O.EXP.KARX.SV.W.0064.000000T0000Z-050723T1830Z/
CLARK WI-JACKSON WI-TAYLOR WI-
130 PM CDT SAT JUL 23 2005
...THE SEVERE THUNDERSTORM WARNING FOR JACKSON...CLARK AND TAYLOR
COUNTIES HAS EXPIRED...
THE LINE OF SEVERE THUNDERSTORMS HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR JACKSON...CLARK AND
TAYLOR COUNTIES HAS EXPIRED.
LAT...LON 4418 9090 4436 9081 4468 9059 4501 9047
4526 9055 4537 9006 4499 9032 4418 9032
4417 9052
$$
THOMPSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:53 AM CDT, 8 hours 24 minutes earlier.
Area forecast discussion, Jul 23, 3:53 AM CDT, 8 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 353 AM CDT SAT JUL 23 2005 .SHORT TERM...THROUGH MONDAY MAIN FORECAST CONCERN IS WITH THE RAIN CHANCES THROUGH MUCH OF THE PERIOD. SURFACE ANALYSIS THIS MORNING SHOWS AN AREA OF DEVELOPING LOW PRESSURE OVER NORTHEAST WYOMING. WARM FRONT EXTENDS EAST/SOUTHEAST INTO WESTERN IOWA AND THEN BECOMES MORE DIFFUSE OVER NORTHWEST MISSOURI. A FEW SHOWERS WERE DEVELOPING NORTH OF THE 850 MB WARM FRONT OVER SOUTHEAST MINNESOTA INTO SOUTHWEST WISCONSIN. 00Z MODELS PRESENT VERY DIFFERENT SOLUTIONS FOR TODAY. THE GFS HAS BEEN THE MOST CONSISTENT AND AT THIS TIME IS THE PREFERRED SOLUTION. THE SHORT WAVE TROUGH CURRENTLY OVER THE HIGH PLAINS WILL MOVE EAST ALONG THE CANADIAN BORDER TODAY AND TONIGHT IN THE ZONAL FLOW ALOFT. SURFACE LOW IS EXPECTED TO TRANSLATE EAST AS WELL AND BE OVER EASTERN MINNESOTA OR WESTERN WISCONSIN BY LATE TONIGHT. THE WARM FRONT IS EXPECTED TO LIFT NORTH INTO THE FORECAST AREA THIS AFTERNOON AND THEN HALT ITS NORTHWARD ADVANCE OVERNIGHT. SHOWERS AND STORMS CURRENTLY OVER THE AREA DEVELOPING IN RESPONSE TO THE LOW LEVEL MOISTURE TRANSPORT INTO THE 850 MB WARM FRONT AND THE RESULTING ISENTROPIC LIFT. AS THE SHORT WAVE TROUGH AND SURFACE MOVE EAST TODAY AND TONIGHT...THE BEST WARM AIR ADVECTION WILL LIFT SLOWLY NORTH AND EAST INTO NORTHERN AND EASTERN WISCONSIN. IN RESPONSE...THE GFS SHOWS THE AREA OF 5 TO 6 UBAR/S OF UPGLIDE ON THE 310K ISENTROPIC SURFACE ALSO SHIFTING SLOWLY NORTH AND EAST. WITH MUCH OF THE FORECAST AREA EXPECTED TO REMAIN NORTH OF THE WARM FRONT TODAY...THE ISENTROPIC FORCING WILL CONTINUE TO IMPACT THE AREA AND GENERATE CLOUD COVER AND SCATTERED SHOWERS AND THUNDERSTORMS. DEBRIS CLOUDS FROM CONVECTIVE COMPLEX OVER THE DAKOTAS HAVE ALSO BEEN SPREADING INTO THE AREA AND THICKENING...SO TREND IS FOR LESS SUNSHINE THAN PREVIOUS FORECAST AND AS A RESULT LOWER TEMPERATURES. THE BEST ISENTROPIC UPGLIDE SHIFTS OUT OF THE AREA TONIGHT...BUT COULD CONTINUE ACROSS THE NORTH AND EAST AND DID CONTINUE CHANCE POPS ACROSS THIS AREA THROUGH THE NIGHT. THE SURFACE LOW GOES PAST SUNDAY ALLOWING THE WEAK COLD FRONT TO COME THROUGH THE AREA DURING THE MORNING AND EARLY AFTERNOON. NO SHORT WAVE TROUGHS ARE EXPECTED TO BE OVER THE REGION TO PROVIDE ANY DYNAMICAL FORCING AS THE FRONT COMES THROUGH AND WITH SURFACE BASED CINS OF 100 J/KG OVER MUCH OF THE AREA...MAINTAINED THE DRY FORECAST FOR SUNDAY. DESPITE THE PASSAGE OF THE FRONT...TEMPERATURES AT 850 MB ONLY COOL 1-2C DURING THE DAY ON WEAK NORTHWEST WINDS. SO WITH MORE SUNSHINE...TEMPERATURES SUNDAY EXPECTED TO BE WARMER THAN TODAY. THE FRONT IS THEN EXPECTED TO BECOME STATIONARY JUST SOUTH OF THE FORECAST AREA SUNDAY NIGHT. THE UPPER LEVEL RIDGE WILL SINK JUST FAR ENOUGH SOUTH TO ALLOW THE SHORT WAVE TROUGHS EMBEDDED IN THE ZONAL FLOW TO AFFECT THE UPPER MIDWEST. ONE OF THESE SHORT WAVE TROUGHS WILL MOVE ALONG THE BAROCLINIC ZONE SUNDAY NIGHT AND INTERACT WITH THE LOW LEVEL MOISTURE TRANSPORT TO DEVELOP CONVECTION NORTH OF THE STALLED FRONTAL BOUNDARY. THIS ACTIVITY EXPECTED TO MOVE ACROSS THE FORECAST AREA AND RAISED POPS FROM PREVIOUS FORECAST FOR SUNDAY NIGHT INTO MONDAY MORNING. IF CURRENT MODEL TRENDS CONTINUE...THESE WILL HAVE TO BE RAISED MORE WITH LATER SHIFTS. .LONG TERM...MONDAY NIGHT THROUGH FRIDAY THE GFS SUGGESTS ANOTHER MCS WILL DEVELOP NORTH OF THE STALLED FRONT MONDAY NIGHT AND MOVE ACROSS NORTHERN IOWA INTO SOUTHERN WISCONSIN BY TUESDAY MORNING. THE FRONT THEN GETS PUSHED SOUTH OF THE AREA AS HIGH PRESSURE BUILDS INTO THE UPPER MIDWEST. RAISED POPS FOR MONDAY NIGHT TO AGREE WITH WITH LATEST MODEL TRENDS AND SURROUNDING OFFICES. ALSO LOWERED TEMPERATURES ACROSS THE SOUTH FOR TUESDAY WITH PLENTY OF CLOUD COVER AND RAIN EXPECTED IN THE MORNING. REMAINDER OF THE CURRENT FORECAST LOOKS OK AND NO CHANGES MADE. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && 04
Hazardous weather outlook, Jul 23, 9:15 AM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 915 AM CDT SAT JUL 23 2005 IAZ008>011-018-019-029-030-MNZ094>096-WIZ053>055-061-240900- ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FILLMORE-FLOYD-GRANT- HOUSTON-HOWARD-MITCHELL-MOWER-RICHLAND-VERNON-WINNESHIEK- 915 AM CDT SAT JUL 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA AND SOUTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WARM FRONT WILL LIFT NORTHEAST ACROSS THE AREA TODAY. A MOIST AND UNSTABLE AIRMASS BEING LIFTED OVER THE FRONT WILL TRIGGER THUNDERSTORMS ACROSS THE AREA...MAINLY THIS MORNING. THE MAIN THREAT FROM ANY THUNDERSTORMS TODAY WOULD BE LARGE HAIL. ONCE THE WARM FRONT MOVES THROUGH THE AREA...WARM TEMPERATURES ALOFT SHOULD CAP THE AIRMASS AND LIMIT THUNDERSTORM POTENTIAL THIS AFTERNOON INTO TONIGHT. BEHIND THE WARM FRONT...HEAT INDICES THIS AFTERNOON ARE EXPECTED TO CLIMB INTO THE 100 TO 105 DEGREE RANGE...MAINLY ACROSS PORTIONS OF NORTHEAST IOWA. PROLONGED EXPOSURE TO THIS HEAT COULD CAUSE PHYSICAL PROBLEMS...SUCH AS HEAT EXHAUSTION. A COLD FRONT WILL APPROACH THE AREA LATE TONIGHT. WITH MOISTURE AND INSTABILITY IN PLACE AHEAD OF THE FRONT...THERE IS THE POTENTIAL FOR MORE THUNDERSTORM DEVELOPMENT. HOWEVER...THE WARM TEMPERATURES ALOFT MAY KEEP THE AIRMASS CAPPED AND LIMIT THE THUNDERSTORM POTENTIAL. SHOULD ANY THUNDERSTORMS DEVELOP...THE SEVERE THREATS WOULD BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE COLD FRONT WILL DROP SOUTH OF THE AREA SUNDAY AS A WEAK RIDGE OF HIGH PRESSURE BUILDS OVER THE AREA. HEAT INDICES ON SUNDAY ARE AGAIN EXPECTED TO CLIMB INTO THE 100 TO 105 DEGREE RANGE ACROSS THE SOUTH PARTS OF THE AREA AND IN THE RIVER VALLEYS. THE FRONTAL BOUNDARY IS EXPECTED TO WAVER BACK AND FORTH ACROSS IOWA AND NORTHERN ILLINOIS SUNDAY NIGHT THROUGH MONDAY NIGHT...TRIGGERING MORE THUNDERSTORMS. THE EXACT DETAILS ON THE TIMING AND AREAL COVERAGE OF STORMS SUNDAY NIGHT THROUGH MONDAY NIGHT REMAIN UNCERTAIN AT THIS TIME. HOWEVER...SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL...DAMAGING WINDS AND FLASH FLOOD PRODUCING RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND LATE TONIGHT. SPOTTER GROUPS ARE ADVISED TO REMAIN ALERT FOR POSSIBLE ACTIVATION SUNDAY NIGHT THROUGH MONDAY NIGHT. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. MNZ079-086>088-WIZ017-029-032>034-041>044-240900- ADAMS-BUFFALO-CLARK-DODGE-JACKSON-JUNEAU-LA CROSSE-MONROE-OLMSTED- TAYLOR-TREMPEALEAU-WABASHA-WINONA- 915 AM CDT SAT JUL 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA AND WEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A CLUSTER OF THUNDERSTORMS WILL TRACK ACROSS CENTRAL AND EASTERN MINNESOTA THIS MORNING...PUSHING INTO NORTHERN WISCONSIN BY NOON. THIS CLUSTER OF THUNDERSTORMS HAS A HISTORY OF PRODUCING DAMAGING WINDS. LARGE HAIL WILL ALSO BE POSSIBLE. THE THUNDERSTORMS SHOULD MAINLY EFFECT AREAS NORTH OF A WABASHA TO BLACK RIVER FALLS LINE... EXITING EAST OF THE AREA EARLY IN THE AFTERNOON. MEANWHILE...A WARM FRONT WILL LIFT NORTHEAST ACROSS THE AREA TODAY. A MOIST AND UNSTABLE AIRMASS BEING LIFTED OVER THE FRONT WILL LIKELY TRIGGER MORE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND EVENING. SEVERE WEATHER THREATS WOULD AGAIN BE DAMAGING WINDS AND LARGE HAIL. THE STORM PREDICTION CENTER HAS INDICATED THERE IS A MODERATE RISK FOR SEVERE WEATHER TODAY AND TONIGHT. A COLD FRONT WILL APPROACH THE AREA THEN LATE TONIGHT. WITH MOISTURE AND INSTABILITY IN PLACE AHEAD OF THE FRONT...THERE IS THE POTENTIAL FOR MORE THUNDERSTORM DEVELOPMENT. HOWEVER...THE WARM TEMPERATURES ALOFT MAY KEEP THE AIRMASS CAPPED AND LIMIT THE THUNDERSTORM POTENTIAL. SHOULD ANY THUNDERSTORMS DEVELOP...THE SEVERE THREATS WOULD BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE COLD FRONT WILL DROP SOUTH OF THE AREA SUNDAY AS A WEAK RIDGE OF HIGH PRESSURE BUILDS OVER THE AREA. HEAT INDICES ON SUNDAY ARE AGAIN EXPECTED TO CLIMB INTO THE 100 TO 105 DEGREE RANGE ACROSS THE SOUTH PARTS OF THE AREA AND IN THE RIVER VALLEYS. THE FRONTAL BOUNDARY IS EXPECTED TO WAVER BACK AND FORTH ACROSS IOWA AND NORTHERN ILLINOIS SUNDAY NIGHT THROUGH MONDAY NIGHT...TRIGGERING MORE THUNDERSTORMS. THE EXACT DETAILS ON THE TIMING AND AREAL COVERAGE OF STORMS SUNDAY NIGHT THROUGH MONDAY NIGHT REMAIN UNCERTAIN AT THIS TIME. HOWEVER...SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL...DAMAGING WINDS AND FLASH FLOOD PRODUCING RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. SPOTTER GROUPS ARE ADVISED TO REMAIN ALERT FOR POSSIBLE ACTIVATION SUNDAY NIGHT THROUGH MONDAY NIGHT. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RIECK/RRS
In the hours before
Special weather statement, Jul 23, 10:19 AM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1019 AM CDT SAT JUL 23 2005 MNZ079-086>088-WIZ017-029-032>034-041>044-232100- ADAMS-BUFFALO-CLARK-DODGE-JACKSON-JUNEAU-LA CROSSE-MONROE-OLMSTED- TAYLOR-TREMPEALEAU-WABASHA-WINONA THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 663 IN EFFECT UNTIL 4 PM CDT FOR THE FOLLOWING AREAS IN MINNESOTA THIS WATCH INCLUDES 4 COUNTIES IN SOUTHEAST MINNESOTA DODGE OLMSTED WABASHA WINONA IN WISCONSIN THIS WATCH INCLUDES 9 COUNTIES IN CENTRAL WISCONSIN ADAMS CLARK JUNEAU IN NORTH CENTRAL WISCONSIN TAYLOR IN WEST CENTRAL WISCONSIN BUFFALO JACKSON LA CROSSE MONROE TREMPEALEAU THIS INCLUDES THE CITIES OF...DODGE CENTER...FRANKLIN... GLENDALE...INDEPENDENCE...LA CROSSE...MAUSTON...MEDFORD... NEILLSVILLE...ONALASKA...ROCHESTER...WABASHA AND WINONA.
Local storm report, Jul 23, 12:16 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1216 PM CDT SAT JUL 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TSTM WND GST NELSON 44.42N 92.00W
07/23/2005 78 MPH BUFFALO WI FIRE DEPT/RESCUE
MEASURED WIND GUST. BOATS BLOWN OVER ON LAKE PEPIN.
&&
SCHRECKThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 6:45 AM CDT | Severe Thunderstorm Warning | ARX | Grant | 30 min |
| Jul 23, 11:48 AM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 57 min |
| Jul 23, 1:08 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau, Monroe | 82 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.